Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 185, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 21, 2021, 10:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 10:00 AM CDT (15:00 UTC)
- Expired
- Jun 21, 2021, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WHUS54 KMOB 211500
SMWMOB
GMZ636-655-670-675-211700-
/O.NEW.KMOB.MA.W.0185.210621T1500Z-210621T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1000 AM CDT Mon Jun 21 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until noon CDT.
* At 959 AM CDT, a strong thunderstorm capable of producing
waterspouts was located 17 nm southwest of Oriskany Reef, or 33 nm
south of Pensacola Pass, moving northeast at 30 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
East Choctawhatchee Bay, Highway 331 Bridge, Okaloosa Deep Water
Reef and Oriskany Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 3033 8602 3033 8639 3032 8601 3032 8639
3031 8600 3031 8610 3029 8639 2926 8640
2939 8666 2931 8729 2998 8734 3046 8616
3042 8598
TIME...MOT...LOC 1459Z 239DEG 29KT 2978 8716
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
JLHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 21, 7:55 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 7:55 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 755 AM CDT Mon Jun 21 2021 .AVIATION /21.12Z Issuance/...VFR conditions are prevalent across most locations early this morning, but developing showers will begin to result in localized MVFR this morning. Ceilings may gradually lower in some areas this afternoon and evening as showers and even some thunderstorms become more widespread across the region. Localized IFR conditions will be possible near the heaviest convection. Southwesterly winds will be elevated between 10-15 knots with some gusts over 20 knots near the coast this afternoon, and variable and gusty near any convection through this evening. /12 && .PREV DISCUSSION... /issued 529 AM CDT Mon Jun 21 2021/ NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough axis is on track to move over our forecast area this morning and gradually phases with a larger scale trough that will be digging across the Mississippi and Tennessee Valley regions through this afternoon. A plume of deep atmospheric moisture overspreads our region through the day, with precipitable water values forecast to rise to between 2 and 2.25 inches. This deep moisture, in combination with ascent provided by the upper level trough, will aid in the development of numerous to widespread rain showers along with some thunderstorms across our region through the day today, and we should have high coverage of POPs (70-90%) in the forecast by this afternoon. The heavier convection that develops will be efficient rainfall producers considering the deeply moist environment and a few places could pick up a quick 1 to 3 inches of rainfall in a short period of time, particularly over southern portions of our forecast area. The upper level trough will continue to extend across the north central Gulf Coast region tonight into Tuesday, while a weak surface front also pushes southward into our forecast area during the day Tuesday. Rich moisture remains entrenched across our region through Tuesday afternoon, with precipitable water values remaining elevated between 2 and 2.25 inches. The deeply moist environment, along with ascent favored along the persistent trough axis and approaching surface boundary will continue to support the development of showers and thunderstorms over our area tonight into Tuesday, some of which will likely produce heavy rainfall. POPs will remain very high between 80-90% over most of our region during this time. Storm total rainfall amounts could range up to 3 to 5 inches with locally higher totals over portions of our area by late Tuesday afternoon, some of which could fall in a short period of time. Excessive rainfall could lead to flash flooding. This will especially be true for some locations closer to the coast, where soil conditions remain saturated following the high rainfall amounts from Tropical Storm Claudette. Latest QPF indicates that the heaviest two day rainfall totals (Monday through Tuesday) will likely be over the Florida panhandle and into coastal Alabama (and offshore out over the Gulf waters). As such, it looks like most of the expected heavier rainfall will probably fall east and south of where our maximum heavy rainfall from Claudette fell. For this reason, and after coordination with surrounding offices, will not be issuing a Flash Flood Watch at this time. In fact, some of the HiRes guidance indicates that convective development over the Gulf early this morning could actually limit widespread heavier rainfall this afternoon, which was also considered in this decision. However, WPC ERO has those areas outlooked with a potential of a slight risk of widespread heavy rainfall, so we will have to monitor to see exactly where any heavier rain bands may set up. High temperatures today will range from the mid to upper 80s. Lows tonight range from the lower 70s over most of the interior, but mid 70s along the coast. On Tuesday high temperatures will be slightly cooler, due to continued cloud cover and rainfall, but also in conjunction with the trough moving down from the north. A HIGH risk of rip currents also continues through Tuesday night. /12/21 SHORT TERM /Tuesday Night Through Wednesday Night/...Aloft, a large trough will persist over the eastern CONUS through Tuesday night, but begin to lift northeast through the day on Wednesday in response to a building upper ridge over the south-central CONUS. By Wednesday evening, the local area will once again be sandwiched between the upper ridge to the west and upper trough to the east. Although, the upper ridge will nudge further into the region overnight. At the surface, a boundary will linger over the northern Gulf coast. However, high pressure will build from the southern Plains northeast over New England through the short term period. The aforementioned pattern will lead to scattered showers and storms Tuesday night and through the day on Wednesday, especially along and south of I-65. Model PWATs range between 1.8-2.0 inches Tuesday evening and generally continue through the day on Wednesday. Although, some guidance suggests a few pockets of moisture over 2 inches Wednesday afternoon. By late Wednesday night, model PWATs begin to decrease somewhat to be between 1.5-1.9 inches (higher values closer to the coast). In addition to sufficient moisture, there will be ample instability, with model MLCAPE values ranging between 1000-2000 J/kg Wednesday afternoon. Therefore, the wet and unsettled pattern will continue through midweek. Although, chances for rain and storms decrease through Wednesday evening and overnight. This is most likely in response to the upper ridge nudging into the region from the west during this time. Low temperatures will be warm Tuesday night, in the mid 60s to lower 70s north of I-10 and in the lower to mid 70s south of I-10. Highs will then mainly be in the mid 80s Wednesday afternoon, though a few spots may creep into the upper 80s (especially over southeast Mississippi). Lows Wednesday night will then be in the upper 60s to lower 70s north of I-10 and in the lower to mid 70s south. Lastly, there is a MODERATE RISK of rip currents from Tuesday night through Wednesday night. /26 EXTENDED TERM /Thursday Through Sunday/...After the active pattern earlier this week, we will finally settle into a more summertime like pattern with a more diurnal rain cycle. High pressure will be centered over the Red River Valley with weak troughing over the eastern conus to start the period on Thursday. A series of shortwaves will be lined up over the northern great plains and as the period moves on towards the weekend, these troughs will slowly flatten out the ridge leading to rather weak flow across the area. At the surface, flow will remain weak but southerly due to the influences of a surface high over the western Atlantic attempting to nose into the eastern Gulf. This will keep moisture values rather high across the area through the period. Given the decreasing flow aloft and no real surface boundaries, outside the standard mesoscale boundaries such as the seabreeze and thunderstorm outflows, coverage each day will likely be limited to scattered. POPS will likely increase by the end of the period as a more substantial trough and southwesterly flow begins to setup. However, discrepancies in the model guidance have limited confidence in high POPs at this current time. Temperatures will remain rather seasonable for this time of year with highs in the upper 80s to potentially low 90s with true daytime highs begin determined by afternoon convective coverage and who see rain each day. Lows will continue to be downright miserable as dewpoints continue to hover in the low 70s leading to low temperatures in the low 70s. BB/03 MARINE...A generally moderate southwest or southerly wind flow is expected to remain over the marine area through Monday night or Tuesday (more likely persisting into Tuesday over the open Gulf waters). Onshore flow continues into mid to late week, but weakening to light to moderate. Moderate seas early this week, subsiding somewhat mid to late week. Occasional scattered to sometimes numerous showers and thunderstorms will be a possibility over the marine area through most of the week, but coverage decreases slightly by late week. The moderate flow and locally higher winds and seas near thunderstorms could pose a hazard to small craft at times this week, especially earlier in the week. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Tuesday evening for ALZ265-266. FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 21, 9:48 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
948 AM CDT Mon Jun 21 2021
ALZ261-263-211530-
Mobile Central AL-Mobile Inland AL-
948 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 1030 AM CDT...
At 947 AM CDT, the strong thunderstorm was located 6 miles southwest
of Mobile Regional Airport, or 8 miles west of Tillmans Corner,
moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Prichard, Saraland, Chickasaw, Satsuma, Semmes, I65
And I165, I65 And AL 158 and Mobile Regional Airport.
LAT...LON 3061 8841 3092 8817 3082 8797 3081 8799
3078 8799 3076 8802 3075 8802 3075 8803
3074 8804 3075 8804 3074 8805 3073 8804
3054 8830
TIME...MOT...LOC 1447Z 221DEG 17KT 3062 8831
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:48 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 21, 10:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 21, 10:44 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 21, 11:01 AM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Jun 21, 11:40 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 21, 12:12 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 48 min |
| Jun 21, 1:11 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 21, 3:56 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jun 21, 6:56 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jun 21, 11:10 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.